Posted by Sunbath on October 27, 2009, at 4:43:27
In reply to Re: Sleep suggestions please » maxime, posted by cactus on October 27, 2009, at 1:51:38
I really feel with you, that's so terrible :(
You gotta get something now.
Ativan is not especially known for its sedating qualities.. it's one of the least sedating benzos I believe.
I might be wrong, but when Scott suggested halcion + ativan, I think he considered Ativan more as an augmentor for the hypnotic (Halcion)?
Doxepine was in phase 3 trials as "silenor" for use as a sleep aid (promoted as nearly "side effect free".. which was no wonder at the doses used) where they used only 1-7mg when I remember correctly. I don't know what happened to Silenor and whether it got an approval or not.
I once tried 25mg and it knocked me out, but was also foggy the next day (that may have passed) which I didn't like.
25mg to me, which doesn't mean much ;) , sounds like a good dose to start when you are so "treatment resistent".
Maybe a synergistic combination would do it?
Do antihistamines make you tired at all?
Did you ever try a "pure" one maybe as an otc sleep aid and did it help? I just wonder because you said amitriptyline wasn't sedating you at all and I think ami's sedating properties mostly come from its H1 antagonistic properties.. Anyway it's also a potent nri so that could have countered the sedation in your case? I don't know..
Did you once take mirtazapine or did you avoid it from the beginning because of the weight gain issue?If you tried it: did it make you tired back then?
If it was, maybe a combination of an antihistamine + trazodone (which is very weak as an antihistamine) or another sedating AD would do it?
Since trazodone was helping you in the past, did you try taking it with the benzo? Although there are no interactions it might add to the sleep promoting effect?
BTW: It's probably b*llsh*t and just a crazy idea, but I just got it and wanted to share, maybe someone more experienced could tell what she/he thinks:
I once tried baclofen a GABA-B agonist. It made me really REALLY tired and ready for sleep. Just like a benzo it relaxed muscles and made me extremely drowsy and sleepy.
Maybe it's a stupid idea and I don't really know if it was even harmful.
But I'd really wonder if there wasn't some kind of synergism when combining that with a benzo (gaba-a agent + gaba-b agonist?).
However maybe a sedating antidepressant + an antihistamine + maybe trazodone (for synergism) would be much better than just benzos.
Doxepine, as you probably know anyway, is also a big weight gainer :( There is no sedating antidepressant that doesn't "officially" cause weight gain, except trazodone I believe. But maybe it wouldn't cause weight gain in YOU, especially not when only on a low dose? I really don't know.
I really hope you get in touch with your doc today and that he'll know what to do!
Try not to feel too sad and hopeless about your insomnia. There are so many options left you can try. You will find something that works, I'm sure!!
Keeping my fingers crossed for you!The best of luck!